MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI SION BLUE; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI SION BLUE; PTCA GUIDE WIRE
Catalog Number AHW14R004S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Single reporter exemption #e2015028.The returned guide wire was missing its ball tip.Distal to the proximal-mid solder set at 70mm from the tip, coils were found stretched at several points.Microscopic observation revealed that the coil wire was wrenched off as coils got tightened at approximately 13mm distal to the distal-mid solder set at 20mm from the tip.Proximal to the coil wire fracture, the core was found fractured.The core, composed of the twist wire and the core wire, was exposed for microscopic observation.Both twist wire and core wire were twisted and fractured at the same point, distal to the distal solder of the inner coil wire.These findings indicated that approximately 7mm of the tip segment was missing.Coils of the inner coil wire were loosened by torsion so that the coil pitch became wider.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Reviewing of production records found no indication of product quality deficiency.Based on the obtained information and investigation outcome, it was concluded that torsion exceeding the product's design limit was generated by wire manipulation possibly when the wire tip was being trapped in the severely calcified vessel.That excess stress was assumed to have contributed to the reported wire fracture.Stretching of the coil wire was assumed to be occurred by tensile stress generated along with wire removal.Instructions for use (ifu) states: [warnings] if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; [warnings] when torquing the guidewire inside the blood vessel, do not torque continuously in the same direction.This may cause the guidewire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guidewire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction; and, [malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that the procedure was to treat a severely calcified cto of the rca.An asahi guide wire was navigated through the lad septal collaterals.The calcified, tortuous vessels caused the guide wire to shear.A perforation occurred, draining into the right sinus; however, it did seal itself before the end of the case.Crossing the cto was not accomplished, the case ended with no patient discomfort or complications.The patient was stable.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI SION BLUE
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key8288032
Report Number3003775027-2019-00014
Device Sequence Number1953346
Product Code DQX
UDI-Device Identifier04547327086226
UDI-Public(01)04547327086226(17)210531(10)180525A05A
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K122468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
Report Date (Section F) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberAHW14R004S
Device Lot Number180525A05A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/04/2019
Event Location Hospital
Date Report to Manufacturer01/09/2019
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer01/09/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age65 YR